Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 59, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2013, 2:07 AM CDT for Rapides Parish, Louisiana. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2013, 2:07 AM CDT (07:07 UTC)
- Expired
- Jun 6, 2013, 3:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:15 AM CDT | TSTM WND GST 60 | Alexandria, LA | WIND ESTIMATED BY PUBLIC OF 60 TO 70 MPH NEAR AIRPORT. |
| Jun 6, 2:20 AM CDT | HAIL 1 | Alexandria, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3445 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
101 WUUS54 KLCH 060707 SVRLCH LAC079-060800- /O.NEW.KLCH.SV.W.0059.130606T0707Z-130606T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 207 AM CDT THU JUN 6 2013 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA... THIS INCLUDES...ALEXANDRIA INTERNATIONAL AIRPORT...ALEXANDRIA... * UNTIL 300 AM CDT * AT 206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...OVER ALEXANDRIA INTERNATIONAL AIRPORT. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM... WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED PARISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS PRODUCED WINDS OF 68 MPH AT THE ALEXANDRIA AIRPORT. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3123 9260 3139 9261 3139 9243 3124 9242 TIME...MOT...LOC 0706Z 091DEG 0KT 3132 9252 $$ 23
2 follow-up statements
282 WWUS54 KLCH 060739 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 239 AM CDT THU JUN 6 2013 LAC079-060800- /O.CON.KLCH.SV.W.0059.000000T0000Z-130606T0800Z/ RAPIDES LA- 239 AM CDT THU JUN 6 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR CENTRAL RAPIDES PARISH... AT 233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL. AND WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTH OF THE ALEXANDRIA INTERNATIONAL AIRPORT THE STORM WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS...UP TO 68 MPH AND LARGE DAMAGING HAIL UP TO QUARTER SIZE. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3123 9260 3139 9261 3139 9243 3124 9242 TIME...MOT...LOC 0737Z 091DEG 0KT 3132 9252 $$ MM
220 WWUS54 KLCH 060759 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 259 AM CDT THU JUN 6 2013 LAC079-060808- /O.EXP.KLCH.SV.W.0059.000000T0000Z-130606T0800Z/ RAPIDES LA- 259 AM CDT THU JUN 6 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RAPIDES PARISH WILL EXPIRE AT 300 AM CDT... THE THUNDERSTORM HAS DRIFTED WEST AND WEAKENED. IT IS NO LONGER A THREAT. LAT...LON 3123 9260 3139 9261 3139 9243 3124 9242 TIME...MOT...LOC 0758Z 091DEG 0KT 3132 9252 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:41 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 5, 11:41 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1141 PM CDT WED JUN 5 2013 .DISCUSSION... A PRE-FRONTAL TROUGH EXTENDS THROUGH MONROE THROUGH THE LAKES REGION OF SOUTHEAST TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE FIRING UP ACROSS EAST CENTRAL LOUISIANA...VICINITY THE I-49 CORRIDOR. AMENDED THE ZONES ACCORDINGLY. && .PREV DISCUSSION... /ISSUED 1007 PM CDT WED JUN 5 2013/ DISCUSSION... LOWERED RAIN CHANCES FOR THE REMAINDER OF TONIGHT. OTHERWISE...THE ZONE PACKAGE IS ON TARGET. PREV DISCUSSION... /ISSUED 629 PM CDT WED JUN 5 2013/ DISCUSSION... FOR THE 06/00Z TAF ISSUANCE. AVIATION... A FEW DIURNALLY DRIVEN SHOWERS AROUND LOWER ACADIANA WILL DIMINISH BY SUNSET. WILL KEEP A VCSH AT KLFT/KARA TO ACCOUNT FOR THIS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING. LOW CLOUDS EXPECTED TO REDEVELOP OVERNIGHT WITH MVFR TYPE CEILINGS AT ALL TAF SITES. A SURFACE BOUNDARY WILL MOVE DOWN FROM THE NORTH AND PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING AROUND DAYBREAK THURSDAY AT KAEX...WITH CONVECTION MOVING SOUTH IN THE LATE MORNING TO AFTERNOON. RUA PREV DISCUSSION... /ISSUED 319 PM CDT WED JUN 5 2013/ SYNOPSIS...A POORLY DEFINED AREA OF LOW PRESSURE OVER THE CENTRAL GULF WILL LIKELY BECOME A TROPICAL SYSTEM BEFORE HEADING INTO THE NORTHEASTERN GULF OVER THE NEXT DAY OR SO. AN EASTERLY FLOW ON THE NORTHERN EDGE OF THIS CIRCULATION WILL BRING INCREASING MOISTURE AND THE CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY. SHORT TERM...CHOSE NOT TO GO WITH THE LIKELY POPS INFERRED ON THE GFS MOS FOR CENLA ON THURSDAY, OPTING FOR A GOOD CHANCE SINCE MID LEVEL RIDGING SHOULD PERSIST INTO THE EARLY AFTERNOON. OTHERWISE MOISTURE AND INSTABILITY ARE FAVORABLE FOR SCATTERED CONVECTION ONCE CONVECTIVE TEMPS ARE REACHED. STAYED WITH THE TREND OF WARMER TEMPS TNITE VS BOTH GUIDANCE AND CLIMO DUE TO INCREASING BOUNDARY LAYER MOISTURE PRODUCING MORE CLOUD COVER AND DEW POINTS EDGING HIGHER THAN PROGGED THIS AFTERNOON. DID GO WITH MORE SEASONABLE TEMPS DURING THE DAY ON THURSDAY THANKS TO THE INCREASING MOISTURE AND CLOUDS. LONG TERM...A CANDADIAN COLD FRONT WILL RIDE ON AN UPPER TROF ON NORTHWESTERLY UPPER LEVEL FLOW WITH A PASSAGE LATE THURSDAY. WENT WITH LINGERING SHOWER CHANCES THURSDAY EVENING DUE TO SHORT WAVE ENERGY AND PERSISTENT INSTABILITY ALTHOUGH MOISTURE WILL BE DECREASING AS THE POSSIBLE TROPICAL LOW HEADS INTO NORTHERN FLORIDA. THERE ARE MODEL DIFFERENCES LATE SUNDAY INTO THE MIDDLE OF NEXT WEEK WHERE I BLENDED IN WARMER EURO TEMPS. OTHERWISE WE SHOULD BE ON THE DRY SIDE AS UPPER LEVEL RIDGING SLOWLY BUILDS IN FROM THE WEST WITH TROFFING ALONG THE EAST COAST. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 88 71 91 69 / 10 40 20 30 20 KBPT 75 90 71 91 68 / 10 30 10 40 20 KAEX 72 86 69 88 65 / 30 50 30 40 10 KLFT 73 88 71 90 69 / 10 30 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 5, 4:32 AM CDT, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 432 AM CDT WED JUN 5 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-060945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 432 AM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AS A GULF OF MEXICO AREA OF LOW PRESSURE MOVES NORTHWARD...WINDS AND SEAS WILL BE ELEVATED OVER THE SOUTHEAST PORTION OF THE OUTER COASTAL WATERS BETWEEN WHITE LAKE AND THE LOWER ATCHAFALAYA RIVER MAINLY 20 TO 60 NM OFFSHORE. WAVE HEIGHTS UP TO 5 FEET WILL BE POSSIBLE DURING THIS TIMEFRAME DUE TO SWELLS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE LOW PRESSURE SYSTEM IN THE GULF WILL MOVE FURTHER NORTHEAST AND AWAY FROM OUR SOUTHEAST COASTAL WATERS. EARLY ELEVATED WINDS AND SEAS ON THURSDAY WILL BEGIN TO SUBSIDE FRIDAY. THE REST OF THE FORECAST PERIOD WILL GENERALLY BE BACK TO NORMAL CONDITIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 6, 2:04 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 204 AM CDT THU JUN 6 2013 LAZ028-060800- RAPIDES LA- 204 AM CDT THU JUN 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 300 AM CDT... AT 201 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER ALEXANDRIA INTERNATIONAL AIRPORT...NEARLY STATIONARY. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3123 9260 3139 9261 3139 9243 3124 9242 MM
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:50 AM CDT | Areal Flood Advisory | LCH | Rapides | 115 min |
| Jun 6, 2:04 AM CDT | Special Weather Statement | LCH | Rapides | 56 min |
| Jun 6, 3:07 AM CDT | Special Weather Statement | LCH | Rapides | 53 min |
| Jun 6, 8:01 AM CDT | Special Weather Statement | LCH | Vernon | 59 min |
| Jun 6, 12:41 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 34 min |
| Jun 6, 1:05 PM CDT | Special Weather Statement | LCH | Lafayette | 25 min |
| Jun 6, 1:14 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Jefferson Davis | 31 min |
| Jun 6, 1:47 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 58 min |
| Jun 6, 2:59 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 46 min |
| Jun 6, 3:25 PM CDT | Special Marine Warning | LCH | 65 min | |
| Jun 6, 3:25 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 50 min |
| Jun 6, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 54 min |
| Jun 6, 6:32 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 58 min |
| Jun 6, 6:56 PM CDT | Special Marine Warning | LCH | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.